1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Serotonin syndrome and rhabdomyolysis in venlafaxine poisoning: a case report (2006)

Serotonin syndrome and rhabdomyolysis in venlafaxine poisoning: a case report (2006)

  1. Jatelka
    Netherlands Journal of Medicine 2005 Sep;63(8):316-8

    Hanekamp BB (http://www.ncbi.nlm.nih.gov/sites/e...l.Pubmed_DiscoveryPanel.Pubmed_RVAbstractPlus), Zijlstra JG (http://www.ncbi.nlm.nih.gov/sites/e...l.Pubmed_DiscoveryPanel.Pubmed_RVAbstractPlus), Tulleken JE (http://www.ncbi.nlm.nih.gov/sites/e...l.Pubmed_DiscoveryPanel.Pubmed_RVAbstractPlus), Ligtenberg JJ (http://www.ncbi.nlm.nih.gov/sites/e...l.Pubmed_DiscoveryPanel.Pubmed_RVAbstractPlus), van der Werf TS (http://www.ncbi.nlm.nih.gov/sites/e...l.Pubmed_DiscoveryPanel.Pubmed_RVAbstractPlus), Hofstra LS (http://www.ncbi.nlm.nih.gov/sites/e...l.Pubmed_DiscoveryPanel.Pubmed_RVAbstractPlus).

    Newer, more selective, antidepressant agents are increasingly being used as first-line treatment. However, clinical experience in patients after a deliberate overdose is limited. We present a case of venlafaxine intoxication complicated by a late rise in creatine kinase, seizures and serotonin syndrome. Rhabdomyolysis prolonged the hospital stay in our patient but had no other serious consequences. Physicians should be aware of this late phenomenon in patients with venlafaxine poisoning